Monday, December 17, 2018
CAPOX - Final round, for ex-goblet cell adenocarcinoma of the appendix
At the oncologist's office bright and early this morning - feeling pretty well. Less tired. No significant stomach issues. Fingers still numb. Lots of numbness and weird sensations radiating up my arms. Feet all jingy jangy with the clown shoe sensation back in place since last night. So weird. Anyhow, labs were okay. WBC dropped back down to 4.3. Hemoglobin pretty good at 12.5. Met with the NP initially. Shared the events of the past two weeks to which she promptly replied that it seemed to her additional oxaliplatin would be unwise; basing that recommendation on the same facts I reported yesterday. 1. This is a treatment that may not be doing much for me in the first place. 2. The neuropathies I've been dealing with have a real chance of becoming permanent if we continue. We assured her that we were of the same mind. The oncologist joined us to complete the discussion. Conclusion? No more oxaliplatin for me. We agreed that I can probably tolerate the final 2 weeks of the oral medication (capecitibine), knowing that I can manipulate the dosage if side effects (diarrhea, cramping and weird skin dryness/rashes) become unmanageable. Given the cessation of the oxaliplatin the remaining neuropathies should gradually resolve. A recheck is scheduled for January 7.
I'm okay with this. It feels a bit weird to bail. But, I don't want to put my ability to function - as an NP, palpating little tummies and completing procedures as needed, as a sewist, cook, runner, and all the other things that require sensation of the hands and feet - in jeopardy if I can avoid it. So, there you go. I started my last 2 weeks of capecitibine just now. Hopefully, it won't be too difficult. Whatever it IS, it will soon be DONE and I will be soooooooooooooooooooo glad!!!
Thanks to all of you who have helped carry me through this decision making process. - love, les